Hail, Meade
- When
- July 22, 2:00 PM CST
- Where
- Meade County, 16 mi SSW of Meade
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.067, -100.450
8 thunderstorm wind, 6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 22, 2:18 AM CST, 11 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 318 AM CDT THU JUL 22 2004 .DISCUSSION... DAYS 1-2... WESTERN KS REMAINS UNCAPPED ONCE AGAIN, WITH THUNDERSTORMS DEVELOPING BY EARLY AFTERNOON YESTERDAY, AND OUTFLOW CONTINUING TO DEVELOP MORE STORMS EARLY THIS MORNING. LAPSE RATES ARE POOR WITH VERY WARM AIR FROM 600-300MB. BUT, IT DOESNT TAKE MUCH INSTABILITY TO GET GARDEN VARIETY STORMS. GIVEN THE HIGH CLOUD BASES, SOME OF THE STORMS COULD EVEN GENERATE GUSTY WINDS AGAIN THIS AFTERNOON. ASSUMING CONVECTIVE DEBRIS DISSIPATES ENOUGH TO ALLOW LOW-MID 90S SFC TEMPS, SCATTERED SURFACE BASED STORMS SHOULD FIRE BY EARLY TO MID-AFTERNOON ALONG THIS BOUNDARY. THESE NEW STORMS WILL PUSH OUTFLOW INTO OUR SOUTHERN COUNTIES BY 5-7 PM WHERE ANOTHER BROKEN LINE OF STORMS COULD INITIATE. A COLD FRONT WILL PLOW SOUTH INTO WESTERN KANSAS TONIGHT. ALTHOUGH INSTABILITY/SHEAR WILL BE LACKING, THERE WILL BE ENOUGH MOISTURE AND LIFT ALONG AND NORTH OF THE FRONT TO KEEP ELEVATED STORMS GOING. PREVIOUS FCST HAD 100 POPS ACROSS MOST OF THE FCST AREA. SEE NO REASON TO BACK AWAY AT THIS POINT. THERMAL BOUNDARY WILL PUSH SOUTH OF OUR FCST AREA BY FRIDAY/FRIDAY NIGHT. BUT WITH THE 700MB BOUNDARY/DEEP MOISTURE REMAINING OVER KANSAS, AND NON-EXISTENT CAPPING, ELEVATED CONVECTION WILL BE POSSIBLE, ESPECIALLY ACROSS THE SOUTHERN THIRD OF THE FCST AREA. DAYS 3-7... NO CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 92 64 73 60 / 40 100 70 30 GCK 89 62 72 59 / 40 80 50 20 EHA 90 63 72 59 / 40 60 60 30 LBL 92 64 73 60 / 40 70 70 30 HYS 89 63 73 60 / 40 100 60 20 P28 96 66 78 62 / 20 100 80 30 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && FINCH/KRUSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1103 AM CDT THU JUL 22 2004 KSZ030-031-043>046-061>066-074>081-084>090-231000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1103 AM CDT (1003 AM MDT) THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 1 PM AND 5 PM, MAINLY TO THE WEST OF A MEADE TO HAYS LINE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED, HOWEVER, A FEW ISOLATED SEVERE STORMS ARE POSSIBLE. THESE STORMS WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTHWEST KANSAS TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE AREA. A FEW ISOLATED SEVERE STORMS ARE POSSIBLE AND WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND. SOME AREAS MAY RECEIVE LOCALLY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS ALL OF SOUTHWEST KANSAS. 27
The Dodge City radar (KDDC), 88 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
8 thunderstorm wind, 6 hail. Local standard time, as filed.
Numerous tree limbs were blown down. A ten was toppled and a fence was blown down. 1.60" of rain in a short period of time.
Two to three inch diameter limbs were blown down.
Also, had 2.50" or rain in 30 minutes.
Six power poles were snapped off at the base
Two to three inch diameter tree branches were broken
Two inch diameter live Elm branches were broken.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416758, 5416759, 5416760, 5416761, 5416762, 5416763, 5416764, 5416765, 5416766, 5416767, 5416768, 5416769, 5416770, 5416771.